Alert archive / Nebraska / Winter Storm Warnings in 2018
Winter Storm Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Apr 5, 2018, 2:21 PM MDT for Sheridan County, Nebraska. It took effect at Apr 5, 2018, 9:00 PM MDT. It was in force for 17 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2018, 2:21 PM MDT (20:21 UTC)
- In effect from
- Apr 5, 2018, 9:00 PM MDT
- Expired
- Apr 6, 2018, 1:51 PM MDT
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:45 AM MDT | SNOW 1.5 | 6 N Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS43 KLBF 052021 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 321 PM CDT Thu Apr 5 2018 ...ACCUMULATING SNOW LATE TONIGHT INTO FRIDAY... NEZ004-061000- /O.UPG.KLBF.WW.Y.0011.180406T0300Z-180407T0000Z/ /O.NEW.KLBF.WS.W.0005.180406T0300Z-180407T0000Z/ Sheridan- Including the cities of Gordon and Rushville 221 PM MDT Thu Apr 5 2018 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT FRIDAY... * WHAT...Heavy snow with total snow accumulations of 4 to 6 inches are expected, with the highest amounts near the Pine Ridge. * WHERE...Sheridan County. * WHEN...From 9 PM this evening to 6 PM MDT Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including the morning commute on Friday. Expect significant reductions in visibility at times. In addition, breezy north winds will further reduce visibility and create a wind chill near zero Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ056-061000- /O.EXA.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/ Deuel- Including the cities of Chappell and Big Springs 221 PM MDT Thu Apr 5 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches are expected. * WHERE...Deuel County. * WHEN...From midnight tonight to 6 PM MDT Friday. * ADDITIONAL DETAILS...Plan on deteriorating road conditions, including the morning commute on Friday. Expect reduced visibilities at times. In addition, breezy north winds will further reduce visibility and create wind chills in the single digits Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ094-061000- /O.EXT.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/ Western Cherry- Including the cities of Cody, Eli, Merriman, and Kilgore 321 PM CDT Thu Apr 5 2018 /221 PM MDT Thu Apr 5 2018/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Western Cherry County. * WHEN...From 1 AM CDT /midnight MDT/ to 7 PM CDT /6 PM MDT/ Friday. * ADDITIONAL DETAILS...Plan on deteriorating road conditions, including the morning commute on Friday. Expect reduced visibilities at times. In addition, breezy north winds will further reduce visibility and create wind chills near zero Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ022-035-057-059-061000- /O.CON.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/ Garden-Arthur-Keith-Lincoln- Including the cities of Oshkosh, Lewellen, Arthur, Ogallala, Paxton, and North Platte 321 PM CDT Thu Apr 5 2018 /221 PM MDT Thu Apr 5 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Garden, Arthur, Keith and Lincoln Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 7 PM CDT /6 PM MDT/ Friday. * ADDITIONAL DETAILS...Plan on deteriorating road conditions, including the morning commute on Friday. Expect reduced visibilities at times. In addition, breezy north winds will further reduce visibility and create wind chills in the single digits Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ005>010-023>029-036>038-061000- /O.CON.KLBF.WW.Y.0011.180406T0600Z-180407T0000Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas- Blaine-Loup-Garfield-Wheeler-McPherson-Logan-Custer- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, and Broken Bow 321 PM CDT Thu Apr 5 2018 /221 PM MDT Thu Apr 5 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of north central and west central Nebraska. * WHEN...From 1 AM CDT /midnight MDT/ to 7 PM CDT /6 PM MDT/ Friday. * ADDITIONAL DETAILS...Plan on deteriorating road conditions, including during the morning commute on Friday. Expect reduced visibilities at times. In addition, breezy north winds will further reduce visibility and create wind chills in the single digits Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ DS
3 follow-up statements
733 WWUS43 KLBF 060832 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 332 AM CDT Fri Apr 6 2018 ...ACCUMULATING SNOW TO CONTINUE TODAY... NEZ004-062030- /O.CON.KLBF.WS.W.0005.000000T0000Z-180407T0000Z/ Sheridan- Including the cities of Gordon and Rushville 232 AM MDT Fri Apr 6 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 3 to 5 inches are expected with local amounts up to 6 inches in the Pine Ridge. * WHERE...Sheridan County. * WHEN...Until 6 PM MDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ022-035-056-057-059-062030- /O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ Garden-Arthur-Deuel-Keith-Lincoln- Including the cities of Oshkosh, Lewellen, Arthur, Chappell, Big Springs, Ogallala, Paxton, and North Platte 332 AM CDT Fri Apr 6 2018 /232 AM MDT Fri Apr 6 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Garden, Arthur, Deuel, Keith and Lincoln Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ005>010-023>029-036>038-094-062030- /O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas- Blaine-Loup-Garfield-Wheeler-McPherson-Logan-Custer- Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 332 AM CDT Fri Apr 6 2018 /232 AM MDT Fri Apr 6 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of central, north central and west central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CLB
422 WWUS43 KLBF 061749 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1249 PM CDT Fri Apr 6 2018 ...LIGHT SNOW TO CONTINUE TODAY ACROSS THE SOUTHERN SANDHILLS AND SOUTHWEST NEBRASKA... NEZ005>010-061900- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, and Atkinson 1249 PM CDT Fri Apr 6 2018 /1149 AM MDT Fri Apr 6 2018/ ...WINTER WEATHER ADVISORY IS CANCELLED FOR FAR NORTH CENTRAL NEBRASKA... Most of the snow has ended across north central Nebraska, allowing the Winter Weather Advisory to be cancelled. A few light snow showers or flurries are possible early this afternoon, but no accumulation is expected. $$ NEZ004-070000- /O.CON.KLBF.WS.W.0005.000000T0000Z-180407T0000Z/ Sheridan- Including the cities of Gordon and Rushville 1149 AM MDT Fri Apr 6 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow with additional accumulations up to 1 inch possible. * WHERE...Sheridan County. * WHEN...Until 6 PM MDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ022-035-056-057-059-070000- /O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ Garden-Arthur-Deuel-Keith-Lincoln- Including the cities of Oshkosh, Lewellen, Arthur, Chappell, Big Springs, Ogallala, Paxton, and North Platte 1249 PM CDT Fri Apr 6 2018 /1149 AM MDT Fri Apr 6 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow with additional accumulations up to 1 inch possible. * WHERE...Garden, Arthur, Deuel, Keith and Lincoln Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ023>029-036>038-094-070000- /O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-McPherson-Logan- Custer-Western Cherry- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 1249 PM CDT Fri Apr 6 2018 /1149 AM MDT Fri Apr 6 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow with additional accumulations up to 1 inch possible. * WHERE...Portions of north central and west central Nebraska. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
146 WWUS43 KLBF 061951 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 251 PM CDT Fri Apr 6 2018 ...LIGHT SNOW LATE THIS AFTERNOON FOR THE SOUTHERN SANDHILLS AND SOUTHWEST NEBRASKA... NEZ004-062100- /O.CAN.KLBF.WS.W.0005.000000T0000Z-180407T0000Z/ Sheridan- Including the cities of Gordon and Rushville 151 PM MDT Fri Apr 6 2018 ...WINTER STORM WARNING IS CANCELLED... The accumulating snow has ended across northwest Nebraska, allowing the Winter Storm Warning to be cancelled. Light snow showers or flurries may continue through the afternoon, primarily south of Highway 20. $$ NEZ023>029-094-062100- /O.CAN.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry- Including the cities of Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 251 PM CDT Fri Apr 6 2018 /151 PM MDT Fri Apr 6 2018/ ...WINTER WEATHER ADVISORY IS CANCELLED... The accumulating snow has ended across the central Sandhills, allowing the Winter Weather Advisory to be cancelled. Light snow showers or flurries may continue through the afternoon. Brief visibility reductions are possible with any passing snow shower. $$ NEZ022-035-056-057-059-070000- /O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ Garden-Arthur-Deuel-Keith-Lincoln- Including the cities of Oshkosh, Lewellen, Arthur, Chappell, Big Springs, Ogallala, Paxton, and North Platte 251 PM CDT Fri Apr 6 2018 /151 PM MDT Fri Apr 6 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Snow with little to no additional accumulation expected. * WHERE...Garden, Arthur, Deuel, Keith and Lincoln Counties. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions, including the evening commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ036>038-070000- /O.CON.KLBF.WW.Y.0011.000000T0000Z-180407T0000Z/ McPherson-Logan-Custer- Including the cities of Tryon, Ringgold, Stapleton, and Broken Bow 251 PM CDT Fri Apr 6 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Snow with little to no additional accumulation expected. * WHERE...McPherson, Logan and Custer Counties. * WHEN...Until 7 PM CDT this evening. * ADDITIONAL DETAILS...Plan on slippery road conditions, including the evening commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Apr 5, 11:34 AM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 5, 11:34 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1234 PM CDT Thu Apr 5 2018 .SYNOPSIS... Issued at 341 AM CDT Thu Apr 5 2018 H5 analysis from earlier this evening had a closed low over southern Quebec with another closed low over northern Saskatchewan. Southwest of the Saskatchewan low, a strong shortwave was noted over southern Alberta while a third low was located over southern Hudson Bay. An abnormally cold airmass remains entrenched across the northern plains and upper midwest tonight. Single digits and lower teens were noted from eastern North Dakota into Minnesota and northern Wisconsin. Further southwest, readings were in the 20s across northern Nebraska with lower 30 present across west central and southwestern Nebraska. Overnight, skies were clear to partly cloudy for most areas. The exception was across far northern Nebraska where mostly cloudy skies were present. && .SHORT TERM...(Today and tonight) Issued at 341 AM CDT Thu Apr 5 2018 A meager area of warmer air will push into northern Nebraska later this morning. This is in advance of a strong arctic cold front, which will track into northern Nebraska by early evening, passing through the remainder of the forecast area during the early overnight hours. Even with the meager surge of warmer air into north central Nebraska, highs this afternoon will struggle to reach the upper 40s over northern Nebraska. Further south where H85 temps are in the high single digits to around 10C, highs today will reach the lower 60s south of Interstate 80. For the most part, the inherited forecast was in good shape. The main changes were to delay the onset of precipitation tonight by 3-6 hours. That being said, the main precipitation show should hold off until the overnight hours tonight. Looking at cross sections, there is a narrow wedge of warmer air aloft, on the southern periphery of the main frontogenesis band of precipitation which would delay the onset of snow overnight. Lift along the southern periphery of this main fronto band, is limited in the dendritic layer, so a sharp cutoff in snow is expected on the southern flank of the main fronto snow band. With this evening's models trending slightly farther south with the main pcpn band tonight, an additional row of counties was added to the ongoing winter weather advisory on it's southern flank. As for snow accums tonight, wouldn't be surprised to see some accums approach 5 inches, especially in the northwestern cwa where the onset of snow will be earlier and the thermal profile is conducive for a quicker changeover from rain to snow. As for snow accumulations, am expecting a swath of 3 to 5 inches from Interstate 80 north to a line from Valentine to Burwell with the greatest potential for snow accums from overnight tonight into mid morning Friday. .LONG TERM...(Friday through Wednesday) Issued at 341 AM CDT Thu Apr 5 2018 Two systems to deal with during this time period. The first will be ongoing Friday. Strong mid level frontogenesis will be in place Friday morning from the panhandle eastward across the state. A band of snow will be the result of this FGEN, and should be focused generally along and north of Interstate 80 during the morning hours. Cross sections show strong lift/negative EPV with the potential for banded heavier snowfall rates near 1 inch per hour. Thinking right now is that 3 to 5 inches will accumulate generally along and north of the Interstate, where a Winter Weather Advisory remains in effect. Did expand advisory a bit farther south with this forecast package due to slight southward shift of the heavier snow. Cold Arctic air will be in place Friday and remain in the area through Saturday. Saturday afternoon the next shortwave will crossing the central Rockies and move into the central and northern plains Saturday night into Sunday. Very strong mid level warm air advection will get underway Saturday night, with a mid level warm front developing on the leading edge of this warmer air. Ascent spreads across the region by 06Z Sunday as the shortwave approaches. A band of precipitation should quickly develop as the atmosphere saturates shortly after 06Z. South of Interstate 80 mid level dry air may have a hard time being overcome, so we'll keep the higher pops to the north. Expect precipitation to be in the form of sleet and freezing rain across much of western into central Nebraska where warm air aloft will be quickly moving in. Snow, or a mix of snow and sleet, will occur where across north central Nebraska where the cold air is deeper and warmer air delayed. Once the mid level warm front moves east, precipitation should quickly end Sunday morning. Temperatures at the surface will quickly warm as the low level flow turns westerly during the day Sunday, with highs reaching the mid 40s to mid 50s by afternoon. Mild and dry weather are then on tap for the first of next week beneath northwest flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1230 PM CDT Thu Apr 5 2018 An arctic front moves south this afternoon where precip develops with MVFR ceilings moving southward impacting areas generally north of Highway 2 today and extending southward through southwest Nebraska into the evening. IFR to LIFR conditions will exist beyond 10Z as the snow becomes more widespread, visiblity will drop to a mile at times from a combination of snow and wind through 18Z Friday. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Friday for NEZ004-094. Winter Weather Advisory from 1 AM CDT /midnight MDT/ to 7 PM CDT /6 PM MDT/ Friday for NEZ005>010-022>029-035>038-057-059. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Taylor AVIATION...Keck
Hazardous weather outlook, Apr 5, 3:20 AM MDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 420 AM CDT Thu Apr 5 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-060930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 420 AM CDT Thu Apr 5 2018 /320 AM MDT Thu Apr 5 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. An arctic cold front will track through the area tonight. Behind the front, accumulating snow will develop in the northeastern panhandle and spread to the east southeast overnight. Expect snow accumulations of 1 to 3 inches north of Interstate 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. The threat for snow will continue into midday Friday. Additional snow accumulations of 1 to 2 inches are forecast with total snow accumulations of 2 to 5 inches expected mainly north of Interstate 80. A wintry mix of precipitation, including, light freezing rain and sleet, is possible Saturday night across the outlook area. The main area of concern is east of highway 61 from Merriman to Imperial. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
Nearby
Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.